Hail, Dunklin
- When
- March 25, 1:45 PM CST to 1:50 PM CST
- Where
- Dunklin County, Hornersville
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.050, -90.120
A surface low pressure system tracked northeast across the Mid-South during the afternoon hours of March 25th, 2010. Showers and thunderstorms developed out ahead of the trailing cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A surface low pressure system tracked northeast across the Mid-South during the afternoon hours of March 25th, 2010. Showers and thunderstorms developed out ahead of the trailing cold front. Some of the storms became severe and produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 25, 1:35 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 235 PM CDT THU MAR 25 2010 .DISCUSSION... TONIGHT...AN H5 SHORTWAVE TROUGH WILL CONTINUE TO MOVE ACROSS THE MID SOUTH THIS AFTERNON AND EAST OF THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER THE COLDEST AIR ALOFT EXITS THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE UNTIL AROUND SUNSET WITH MUCAPE VALUES 500-1000 J/KG AND LIFTED INDICES BETWEEN -2 AND -4 DEGREES CELCIUS. FRIDAY AND SATURDAY...A SHORTWAVE RIDGE WILL PROVIDE THE REGION WITH DRY CONDITIONS. TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW NORMAL ON FRIDAY AND THEN WARM TO NEAR NORMAL ON SATURDAY. SATURDAY NIGHT AND SUNDAY...A CLOSED UPPER LEVEL LOW WILL MOVE INTO THE MID SOUTH FROM THE PLAINS STATES. AN ASSOCIATED COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY MORNING. SEVERE WEATHER IS UNLIKELY WITH THIS SYSTEM DUE TO THE TIME OF DAY OF THE COLD FRONT PASSAGE. WRAP AROUND MOISTURE WILL ALLOW SHOWERS TO LINGER INTO SUNDAY. MONDAY THROUGH WEDNESDAY...A FULL LATITUDE H5 RIDGE AXIS /FIRST ONE IN QUITE SOME TIME FOR THE SOUTHEAST U.S./ DEVELOPS BY THE MIDDLE OF NEXT WEEK. DRY WEATHER AND ABOVE NORMAL TEMPERATURES ARE FORECAST. THE REGION MIGHT SEE ITS FIRST 80 DEGREE TEMPERATURES SINCE OCTOBER 2009. OKULSKI && AVIATION... 18Z TAF CYCLE A POTENT UPPER LEVEL LOW PRESSURE NEAR LZK AT 18Z WILL CONTINUE TO MOVE EAST THIS AFTERNOON. A MID LEVEL DRY SLOT HAS ALLOWED FOR SURFACE HEATING AND DESTABLIZATION AHEAD OF THE MID LEVEL LOW. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD EAST ACROSS THE TAF SITES EARLY THIS AFTERNOON. CONSIDERING AROUND 1000J/KG OF MUCAPE...LI/S TO -4C...AND INVERTED V PROFILES...EXPECT A FEW STRONG TO SEVERE THUNDERSTORMS WITH STRONG WIND GUSTS AND HAIL POSSIBLE. DUE TO LIMITED SKILL IN PINPOINTING SEVERE STORMS AT PARTICULAR TAF SITES NOT ASSOCIATED WITH A SQUALL-LINE...HAVE OPTED TO LEAVE SEVERE MENTION OUT OF TAFS. BUT THIS IS A DISTINCT POSSIBILITY AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AND SHEAR REMAINS STRONG. VFR TO MVFR CEILINGS SHOULD PERSIST THROUGH THE AFTERNOON HOURS...BECOMING LOCALLY REDUCED IN CONVECTION. LOW STRATUS DECK WILL DEVELOP BEHIND THE MID AND UPPER LEVEL LOW AND PERSIST THROUGH THE NIGHT WITH SOLID MVFR...TO POSSIBLY EVEN IFR THROUGH SUNRISE ON FRIDAY. CEILINGS SHOULD BECOME VFR BY MID MORNING FRIDAY. WINDS SHOULD REMAIN STRONG SOUTHWESTERLY AROUND 15 KNOTS WITH GUSTS UP TO 25 KNOTS POSSIBLE THROUGH THE AFTERNOON. WINDS WILL SWITCH TO NORTHWESTERLY BEHIND THE UPPER LOW AND REMAIN STRONG AND GUSTY THROUGH MIDNIGHT. WINDS WILL GRADUALLY DIMINISH AND BECOME NORTHERLY TOWARDS SUNRISE AND BEYOND. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 40 58 42 69 / 30 0 0 10 MKL 38 56 35 68 / 50 0 0 10 JBR 38 56 40 66 / 30 0 0 20 TUP 43 59 39 69 / 40 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 206 PM CDT THU MAR 25 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-262115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 206 PM CDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 7 PM CDT THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. PLEASE SEND ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE AND LOCAL EMERGENCY MANAGEMENT. OKULSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL 6 W MILLINGTON 35.33N 89.99W
03/25/2010 M0.88 INCH SHELBY TN TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL AND ESTIMATED 55 MPH WINDS AT
THE INTERSECTION OF INDEPENDENCE AND WOODSTOCK KEEPING
ROADS IN SHELBY FOREST.
&&
JLHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 224 PM CDT THU MAR 25 2010 TNZ019-048-252000- LAUDERDALE TN-DYER TN- 224 PM CDT THU MAR 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 300 PM CDT FOR... SOUTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE... NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 6 MILES SOUTHWEST OF UNIONVILLE AT 224 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DYER AND LAUDERDALE COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 233 PM CDT THU MAR 25 2010 ARZ036-MSZ001-007-252015- CRITTENDEN AR-DE SOTO MS-TUNICA MS- 233 PM CDT THU MAR 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 315 PM CDT FOR... SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER ROBINSONVILLE AT 234 PM CDT...MOVING NORTHEAST AT 45 MPH. PEOPLE IN CRITTENDEN...DESOTO AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN... SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE...HORN LAKE AND HORSESHOE LAKE. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. BORGHOFF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 236 PM CDT THU MAR 25 2010 ARZ026-028-MOZ113-252000- CRAIGHEAD AR-MISSISSIPPI AR-DUNKLIN MO- 236 PM CDT THU MAR 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 300 PM CDT FOR... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3 MILES NORTHWEST OF MONETTE AT 236 PM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...DUNKLIN AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR GOSNELL...LEACHVILLE...MONETTE AND SENATH...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 239 PM CDT THU MAR 25 2010 MSZ002-003-013-014-252015- BENTON MS-MARSHALL MS-UNION MS-LAFAYETTE MS- 239 PM CDT THU MAR 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 315 PM CDT FOR... SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES WEST OF CAMBRIDGE AT 239 PM CDT... MOVING NORTHEAST AT 50 MPH. PEOPLE IN BENTON...LAFAYETTE...MARSHALL AND UNION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. BORGHOFF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 240 PM CDT THU MAR 25 2010 ARZ028-MOZ115-TNZ001-019-048-252015- MISSISSIPPI AR-PEMISCOT MO-LAUDERDALE TN-LAKE TN-DYER TN- 240 PM CDT THU MAR 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 315 PM CDT FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... WESTERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 8 MILES SOUTHWEST OF HELOISE AT 240 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DYER...LAKE...LAUDERDALE...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
The Memphis radar (KNQA), 82 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220488.